Hail, Parker
- When
- April 1, 3:20 PM CST
- Where
- Parker County, 3.45 mi N of Lake Weatherford
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.829, -97.668
Penny sized hail was reported approximately 9 miles southwest of Azle.
As a weak shortwave moved through the region, a few isolated storms developed producing hail up to the size baseballs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
As a weak shortwave moved through the region, a few isolated storms developed producing hail up to the size baseballs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 1, 2:27 PM CST, 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 327 PM CDT WED APR 1 2015 .DISCUSSION... A SHORTWAVE TROUGH CONTINUES TO PROGRESS EAST ACROSS TEXAS AND THE SOUTHERN PLAINS THIS AFTERNOON. EXTENSIVE CLOUDCOVER ASSOCIATED WITH THIS FEATURE HAS LIMITED ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS THE AREA FOR MUCH OF THE LATE MORNING AND AFTERNOON. THAT SAID...LOCATIONS SOUTHWEST OF THE EARLIER ACTIVITY /AND OUTSIDE OF THE THICKER CLOUD COVER/ ARE NOW EXPERIENCING CONVECTIVE INITIATION...AND ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE AFTERNOON AND EARLY EVENING AS THE ATMOSPHERE CONTINUES TO DESTABILIZE. THOUGH THE BEST INSTABILITY HAS REMAINED MAINLY SOUTH OF I-20...ADDITIONAL DEVELOPMENT WILL REMAIN POSSIBLE AREA-WIDE AS COOLER AIR ALOFT ASSOCIATED WITH THE SHORTWAVE AIDS IN ADDITIONAL DESTABILIZATION. WE WILL KEEP SLIGHT CHANCE POPS ACROSS THE NORTHERN HALF OF THE REGION THIS EVENING WITH CHANCE POPS ACROSS THE SOUTH. ALL ACTIVITY SHOULD MOVE EAST OF THE AREA AROUND OR SHORTLY AFTER MIDNIGHT AS THE SYSTEM ACCELERATES OFF TO THE NORTHEAST. AN UPPER TROUGH DROPPING SOUTHEAST ACROSS THE WEST COAST WILL MOVE EAST ACROSS THE CENTRAL PART OF THE CONUS LATE THURSDAY INTO FRIDAY. THIS WILL FORCE A COLD FRONT SOUTH THROUGH NORTH TEXAS FRIDAY. AHEAD OF THE SYSTEM...A DRYLINE WILL SURGE EAST TO NEAR THE I-35 CORRIDOR THURSDAY AFTERNOON. GOOD INSTABILITY IS BEING ADVERTISED IN THE VICINITY OF THE DRYLINE...BUT IT LOOKS LIKE A STRONG CAP WILL PRECLUDE CONVECTIVE INITIATION FOR THE MAJORITY OF THE REGION. WE WILL KEEP SOME 20 POPS ALONG I-35 NORTH OF I-20 THURSDAY AFTERNOON WHERE A LOW PROBABILITY FOR STORM DEVELOPMENT WILL EXIST. LOW TO MID 90S TEMPERATURES ARE LIKELY THURSDAY AFTERNOON ACROSS THE WESTERN THIRD OF THE AREA WHERE VEERED WINDS AND DRY AIR WILL BE IN PLACE. THE FAST MOVING FRONT WILL PROVIDE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY ACROSS THE SOUTHEASTERN HALF OF NORTH TEXAS. CONDITIONS ACROSS THE NORTHWESTERN HALF WILL LIKELY REMAIN TOO DRY FOR PRECIPITATION ASSOCIATED WITH THE FRONT. STRONG NORTH WINDS WILL USHER IN SEASONABLY COOL AIR FRIDAY AND SATURDAY BEHIND THE FRONT. SOUTHWESTERLY FLOW WILL DEVELOP ALOFT SATURDAY NIGHT AND SUNDAY AS A LARGER SCALE TROUGH DEEPENS ALONG THE WEST COAST. INCREASING ISENTROPIC LIFT ABOVE THE COOL AIRMASS AT THE SURFACE WILL GENERATE SHOWERS AND ISOLATED THUNDERSTORMS LATE SATURDAY THROUGH SUNDAY ACROSS MUCH OF THE REGION. RETURN FLOW WILL INCREASE AT THE SURFACE MONDAY AS CYCLOGENESIS INTENSIFIES IN LEE OF THE ROCKIES. THIS WILL PLACE NORTH TEXAS BACK IN THE WARM SECTOR FOR MOST OF NEXT WEEK IN ADVANCE OF THE DEEPENING WEST COAST TROUGH. CHANCES OF MAINLY AFTERNOON THUNDERSTORMS WILL OCCUR MONDAY THROUGH MUCH OF NEXT WEEK AS SUBTLE DISTURBANCES PASS OVERHEAD IN THE SOUTHWEST FLOW ALOFT. SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR SOME OF THESE STORMS TO BECOME SEVERE EACH AFTERNOON AND EVENING...AND WE WILL GET A BETTER LOOK AT THE FORECAST ELEMENTS AS WE HEAD THROUGH EASTER WEEKEND. TEMPERATURES NEXT WEEK WILL REMAIN ABOUT 10 DEGREES ABOVE NORMAL WITH LOWS IN THE 60S AND HIGHS GENERALLY IN THE 80S. 30 && .AVIATION... /ISSUED 1231 PM CDT WED APR 1 2015/ THE MVFR CIGS IN THE AREA ARE GENERALLY LIFTING TO VFR OR ARE SCATTERING OUT. THE AIRMASS IS ONLY VERY WEAKLY CAPPED AND WITH CONTINUED HEATING SHOULD BE UNCAPPED AND MODERATELY UNSTABLE SOON. AS A SHORTWAVE TRACKS THROUGH THE REGION THIS AFTERNOON AND EVENING...THIS WILL IGNITE SCATTERED CONVECTION IN THE AREA. SHORT-TERM HI-RES GUIDANCE CONTINUES TO FOCUS IN ON THE 21-01Z WINDOW FOR STORMS AT THE TAF SITES...AND WE HAVE VCTS IN THE FORECAST FOR THAT TIME. WILL UPDATE TAFS IF RADAR TRENDS BEGIN TO INDICATE THAT STORMS WILL DIRECTLY IMPACT TAF SITES. OTHERWISE MVFR CIGS WILL ARRIVE LATE TONIGHT AROUND 5-6Z AND PERSIST INTO THURSDAY MORNING. SOUTH WINDS WILL PREVAIL AT 10-20KT WITH HIGHER GUSTS. WILL LEAVE THUNDER OUT OF TAFS THURSDAY AT DFW AS THE PROBABILITY THAT THE CAP WILL BREAK AND A STORM WILL IMPACT DFW IS LESS THAN 20 PERCENT...BUT WE WILL CONTINUE TO MONITOR THIS POTENTIAL CLOSELY. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 86 67 74 47 / 20 20 20 20 5 WACO, TX 65 84 67 77 48 / 20 10 10 30 5 PARIS, TX 63 79 65 72 42 / 20 20 20 30 5 DENTON, TX 65 84 66 74 44 / 20 20 20 10 5 MCKINNEY, TX 64 81 66 73 44 / 20 20 20 20 5 DALLAS, TX 65 84 67 75 47 / 20 20 20 20 5 TERRELL, TX 64 82 67 74 45 / 20 20 20 30 5 CORSICANA, TX 64 81 66 76 47 / 20 10 10 30 5 TEMPLE, TX 65 83 66 77 48 / 20 10 10 30 5 MINERAL WELLS, TX 64 90 66 74 45 / 10 10 10 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 342 PM CDT WED APR 1 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 342 PM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF NORTH TEXAS LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS MAY BECOME STRONG TO SEVERE AND PRODUCE LARGE HAIL...STRONG WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ON THURSDAY AFTERNOON AND EVENING...MAINLY FOR AREAS EAST OF THE INTERSTATE 35 CORRIDOR AND NORTH OF THE INTERSTATE 20 CORRIDOR. LARGE HAIL...DAMAGING WINDS...AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS. THERE IS A CHANCE FOR THUNDERSTORMS FOR PARTS OF NORTH AND CENTRAL TEXAS ON FRIDAY AND FROM SATURDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT WED APR 1 2015
TXZ117-118-012100-
PARKER TX-TARRANT TX-
337 PM CDT WED APR 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TARRANT AND
NORTHEASTERN PARKER COUNTIES UNTIL 400 PM CDT...
AT 336 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILLOW PARK...OR 8 MILES NORTHEAST OF WEATHERFORD...MOVING NORTHEAST
AT 20 MPH.
NICKEL SIZE HAIL AND WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FORT WORTH...KELLER...WEATHERFORD...SAGINAW...AZLE...LAKE WORTH...
EAGLE MOUNTAIN...BRIAR...PECAN ACRES...WILLOW PARK...RENO...
SPRINGTOWN...HUDSON OAKS...PELICAN BAY...HASLET...LAKESIDE...
NEWARK...ANNETTA NORTH AND SANCTUARY.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 35W BETWEEN MILE MARKERS 60 AND 65.
INTERSTATE 20 BETWEEN MILE MARKERS 413 AND 416.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3299 9762 3299 9736 3291 9723 3272 9768
3287 9780 3300 9765
TIME...MOT...LOC 2036Z 237DEG 16KT 3284 9767
15-BAINThe Dallas/Ft Worth radar (KFWS), 44 km away, was scanning. The volume nearest the first event began at 21:22 UTC.
13 hail. Local standard time, as filed.
Penny sized hail was reported approximately 9 miles southwest of Azle.
Two inch hail was reported in Sanctuary.
Quarter sized hail was reported just northwest of Eagle Mountain Lake in the Pecan Acres area.
Ping pong ball sized hail was reported in Pecan Acres.
Baseball sized hail was reported in Pecan Acres.
Ping pong ball sized hail was reported near the Business 287 and Highway 287 split.
Pea to quarter sized hail at the Walmart at the Business 287 and Highway 287 split.
Half dollar sized hail in the Sendera Ranch neighborhood west of Haslet.
Hail up to the size of quarters was reported in Peaster.
Hail up to the size of quarters was reported 2 miles south of Poolville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564445, 564430, 564431, 564432, 564433, 564434, 564446, 564447, 564448, 564449, 564453, 564452, 564454.